MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Catalog Number CL-2612-AC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a trans urethral resection of prostate (turp) procedure, the loop of the cook cutting loop broke off in the patient's bladder.As reported, the portion of the broken device was retrieved from the patient.A second cook cutting loop was used to complete the procedure without difficulty.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
A visual inspection of the returned devices was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, and manufacturing instructions.The complaint device was not returned.Five unopened packages with part number cl-2612-ac and label lot number 8458407 were received.The packages were not opened.All five devices were returned to the supplier for investigation.The supplier investigation reported the samples that were returned were visually inspected through the packaging and all loops were intact.Supplier also reported there were no manufacturing defects.Supplier advised the photo provided showed the piece retrieved is the whole loop.It appears the loop did break off the legs of the electrode.The loop in the photo cannot be verified to be part of this lot.A review of the device history record found there were no non-conformances associated with the complaint device lot number.A search of complaint records revealed this is the only complaint for complaint device lot number 8458407.The following information can be found in the instructions for use (ifu) that accompanies this device.Warnings and precautions 4.Do not bend or change the angle or shape of the distal end.To do so may cause poor function, damage to the resectoscope and injury to the physician and/or the patient.8.Immediately discontinue use if breaks or fractures appear in the device.These conditions may allow undirected emission of electrical energy, rendering the device useless and potentially causing harm to surrounding tissues.10.Care should be taken to avoid severe impacts, side stresses or bends at sharp angles.Directions for use 1.Remove the device from the package and examine it for damage.Do not use if there are visible signs of damage, or if the insulation is not intact.Although unused devices from the same lot were returned they did not provide evidence to help determine the root cause of the complaint.The actual complaint device was not returned.An image was provided that showed the cutting loop had broken off the legs of the electrode.The cause of this complaint could not be established.A quality engineer risk assessment concluded no risk reduction activities are required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7714374
Report Number1820334-2018-02057
Device Sequence Number19109409
Product Code GEI
UDI-Device Identifier00827002462113
UDI-Public(01)00827002462113(17)201219(10)8458407
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Catalogue NumberCL-2612-AC
Device Lot Number8458407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASKU